Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
|sgodzisz - Wed Jan 12, 2005 11:25 am||
If the topical antibiotic is benzamycin, which has 3% eurythromycin (more than just the <1% stated in the topic below) would that still not have a high enough bioavailability to cause damage to the stomach flora and effect birth control? Or is there a prob I should be aware of?
|Theresa Jones, RN - Fri Jan 14, 2005 5:15 am||
When using topical antibiotics small amounts are absorbed in the blood stream. Generally speaking, these are not in sufficiently high enough amounts as in oral antibiotics to change the normal flora of the stomach which is what activates the birth control pills. In my opinion and to my knowledge, it would not make the pill less effective but if this is a concern for you use additional methods of birth control until you complete your current regimen.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.